Volume 2 (1999)

Download this article
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
About this Series
Editorial Board
Ethics Statement
Submission Guidelines
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Author Index
 
MSP Books and Monographs
Other MSP Publications

Almost linear actions by finite groups on S2n−1

Hansjorg Geiges and Charles B Thomas

Geometry & Topology Monographs 2 (1999) 135–156

DOI: 10.2140/gtm.1999.2.135

Bibliography
1 B Botvinnik, P Gilkey, S Stolz, The Gromov–Lawson–Rosenberg conjecture for groups with periodic cohomology, J. Differential Geom. 46 (1997) 374–405 MR1484887
2 K S Brown, Cohomology of groups, Graduate Texts in Mathematics 87, Springer (1982) MR672956
3 Y Eliashberg, Topological characterization of Stein manifolds of dimension >2, Internat. J. Math. 1 (1990) 29–46 MR1044658
4 H Geiges, Applications of contact surgery, Topology 36 (1997) 1193–1220 MR1452848
5 H Geiges, C B Thomas, Contact topology and the structure of 5–manifolds with π1=Z2, Ann. Inst. Fourier (Grenoble) 48 (1998) 1167–1188 MR1656012
6 H Geiges, C B Thomas, Contact structures on 7–manifolds, from: "Geometry, topology, and dynamics (Montreal, PQ, 1995)", CRM Proc. Lecture Notes 15, Amer. Math. Soc. (1998) 53–67 MR1619123
7 H Geiges, C B Thomas, Contact structures, equivariant spin bordism, and periodic fundamental groups, Math. Ann. 320 (2001) 685–708 MR1857135
8 M Gromov, H B Lawson Jr., The classification of simply connected manifolds of positive scalar curvature, Ann. of Math. (2) 111 (1980) 423–434 MR577131
9 K Grove, W Ziller, Curvature and symmetry of Milnor spheres, Ann. of Math. (2) 152 (2000) 331–367 MR1792298
10 R S Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982) 255–306 MR664497
11 H Hernández-Andrade, A class of compact manifolds with positive Ricci curvature, from: "Differential geometry (Proc. Sympos. Pure Math., Vol XXVII, Stanford Univ., Stanford, Calif., 1973), Part 1", Amer. Math. Soc. (1975) 73–87 MR0380668
12 S Kwasik, R Schultz, Positive scalar curvature and periodic fundamental groups, Comment. Math. Helv. 65 (1990) 271–286 MR1057244
13 S Kwasik, R Schultz, Fake spherical spaceforms of constant positive scalar curvature, Comment. Math. Helv. 71 (1996) 1–40 MR1371676
14 E Laitinen, I Madsen, Topological classifications of Sl2(\mathbb Fp) space forms, from: "Algebraic topology, Aarhus 1978 (Proc. Sympos., Univ. Aarhus, Aarhus, 1978)", Lecture Notes in Math. 763, Springer (1979) 235–261 MR561225
15 G R Livesay, Fixed point free involutions on the 3–sphere, Ann. of Math. (2) 72 (1960) 603–611 MR0116343
16 J Lohkamp, Metrics of negative Ricci curvature, Ann. of Math. (2) 140 (1994) 655–683 MR1307899
17 I Madsen, Smooth spherical space forms, from: "Geometric applications of homotopy theory (Proc. Conf., Evanston, Ill., 1977), I", Lecture Notes in Math. 657, Springer (1978) 303–352 MR513557
18 I Madsen, Reidemeister torsion, surgery invariants and spherical space forms, Proc. London Math. Soc. (3) 46 (1983) 193–240 MR693039
19 I Madsen, R J Milgram, The classifying spaces for surgery and cobordism of manifolds, Annals of Mathematics Studies 92, Princeton University Press (1979) MR548575
20 I Madsen, C B Thomas, C T C Wall, The topological spherical space form problem II: Existence of free actions, Topology 15 (1976) 375–382 MR0426003
21 J Milnor, Groups which act on Sn without fixed points, Amer. J. Math. 79 (1957) 623–630 MR0090056
22 J Milnor, Whitehead torsion, Bull. Amer. Math. Soc. 72 (1966) 358–426 MR0196736
23 R Myers, Free involutions on lens spaces, Topology 20 (1981) 313–318 MR608603
24 R Oliver, Whitehead groups of finite groups, London Mathematical Society Lecture Note Series 132, Cambridge University Press (1988) MR933091
25 P Orlik, Seifert manifolds, Lecture Notes in Mathematics 291, Springer (1972) MR0426001
26 T Petrie, Free metacyclic group actions on homotopy spheres, Ann. of Math. (2) 94 (1971) 108–124 MR0293667
27 D C Ravenel, Complex cobordism and stable homotopy groups of spheres, Pure and Applied Mathematics 121, Academic Press (1986) MR860042
28 J H Rubinstein, On 3–manifolds that have finite fundamental group and contain Klein bottles, Trans. Amer. Math. Soc. 251 (1979) 129–137 MR531972
29 J H Rubinstein, Free actions of some finite groups on S3 I, Math. Ann. 240 (1979) 165–175 MR524664
30 J H Rubinstein, An algorithm to recognize the 3–sphere, from: "Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Zürich, 1994)", Birkhäuser (1995) 601–611 MR1403961
31 J P Serre, Linear representations of finite groups, Springer (1977) MR0450380 Translated from the second French edition by Leonard L. Scott, Graduate Texts in Mathematics, Vol. 42
32 S Stolz, A conjecture concerning positive Ricci curvature and the Witten genus, Math. Ann. 304 (1996) 785–800 MR1380455
33 C B Thomas, Elliptic structures on 3–manifolds, London Mathematical Society Lecture Note Series 104, Cambridge University Press (1986) MR861414
34 C B Thomas, A reduction theorem for free actions by the group Q(8n; k,l) on S³, Bull. London Math. Soc. 20 (1988) 65–67 MR916077
35 C B Thomas, Almost linear actions by SL2(p) on S2n−1, Forum Math. 9 (1997) 751–760 MR1480555
36 C T C Wall, Surgery on compact manifolds, London Mathematical Society Monographs 1, Academic Press (1970) MR0431216
37 C T C Wall, Classification of Hermitian Forms VI: Group rings, Ann. of Math. (2) 103 (1976) 1–80 MR0432737
38 C T C Wall, Free actions of finite groups on spheres, from: "Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976), Part 1", Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc. (1978) 115–124 MR520498
39 S Weinberger, The topological classification of stratified spaces, Chicago Lectures in Mathematics, University of Chicago Press (1994) MR1308714
40 A Weinstein, Contact surgery and symplectic handlebodies, Hokkaido Math. J. 20 (1991) 241–251 MR1114405
41 J A Wolf, Spaces of constant curvature, McGraw-Hill Book Co. (1967) MR0217740
42 D Wraith, Surgery on Ricci positive manifolds, J. Reine Angew. Math. 501 (1998) 99–113 MR1637825